A Report of Major Improvement in a Case of Fluoroquinolone Toxicity
A man reports 95 percent improvement after finding an effective treatment 3 years cipro toxicity reports after a severe reaction with Avelox (moxifloxacin).
This website contains three previous articles (home page) on severe, long-lasting adverse reactions associated with the use of Cipro (ciprofloxacin), Levaquin (levofloxacin), and other fluoroquinolone antibiotics. These reactions can involve many systems of the body including the central or peripheral nervous systems, musculoskeletal, cardiovascular, or gastrointestinal systems, the special senses (vision, hearing), or the skin. Here are two examples of severe reactions linked to fluoroquinolones:
A 47 year-old woman, previously in good health, received Levaquin for sinusitis. Within 2 days, she developed joint pain (severe in hands), insomnia, severe agitation, weakness, dizziness, severe fatigue, confusion, abnormal dreams, and gastrointestinal symptoms. After 7 months, symptoms were still severe, and functioning was greatly limited.
A 36 year-old man who was in good health received Cipro for a urinary infection. While on the drug, he developed chronic fatigue, carpal tunnel syndrome, chronic multiple severe neuropathies (peripheral nerve injuries), fibromyalgia, a cardiac arrhythmia requiring a pacemaker, multiple joint pains. After 5 years, he remained disabled.
Despite the severity of these reactions and their close association with having received a fluoroquinolone antibiotic, many of these patients' doctors dismissed the possibility of a fluoroquinolone reaction.
Because of the many reports it received, the FDA in 2004 finally mandated new warnings for the labeling of fluoroquinolone drugs about the possibility of severe nerve injuries. Despite this important new information, many doctors remain uninformed about fluoroquinolone toxicity, and many patients continue to have difficulty getting proper attention.
The worst part is that there are no known effective treatments for fluoroquinolone toxicity. People who sustain severe and long-lasting reactions to Cipro, Levaquin, or other fluoroquinolone antibiotics find themselves abandoned by the very system that caused their life-altering adverse reactions.
Rob's Report of Improvement from Fluoroquinolone Toxicity
A couple of years ago, I received a call from Rob. Like many others who have called or e-mailed me over the years, Rob had sustained a severe reaction in association with the use of a fluoroquinolone. In Rob’s case, the drug was Avelox (moxifloxacin). This had occurred in 2004, and although Rob had taken only 8 pills of the drug, he told me that he "became so horribly damaged that I did not think that I would ever recover."
Rob's symptoms included memory loss, tingling and numbness in his legs, joint pains, Achilles pain, and weakness to a degree that he could barely stand or walk. He was unable to work.
In early 2007, Rob began working with a doctor of integrative medicine. Rob began receiving intravenous infusions of l-glutathione beginning with one infusion a week, and stretching out to every two to four weeks as Rob's condition improved. According to Rob, each infusion consists of 20 milliliters of liquid containing 2 grams of glutathione. The infusion takes about 30 minutes.
Rob reports that within a month of beginning treatment, his condition improved considerably. Since then it has improved further, and he currently rates his recovery at 95%. During this time he has experienced some minor relapses, but no major ones. A few residual symptoms persist including some short-term memory loss and tightness in his upper left leg. Rob is working again and has no major limitations.
Rob's Report Confirmed
I also spoke to Rob's wife. She confirmed the severity of Rob's reaction to Avelox and his major improvement with the glutathione infusions.
I contacted Rob's doctor. She confirmed his excellent response to glutathione therapy. She explained that she uses this therapy for people with various neurological syndromes. Different people obtain different degrees of response. Not everyone benefits. Rob's response has been highly favorable.
Glutathione is produced in the human body. Glutathione is one of the main detoxifying substances in the liver. It is the liver's primary defense against toxicity from acetaminophen (Tylenol). When people are deficient in glutathione (such as after fasting), they are more vulnerable to acetaminophen's liver toxicity.
Glutathione is also important for the health of the brain and nervous system. Glutathione is one of the most powerful brain antioxidants, and it has been used successfully in patients with Parkinson's disease.
Many practitioners of integrative medicine provide glutathione infusions. You can search for such practitioners at the website of the American College for the Advancement of Medicine at ACAM.org. All members of ACAM are medical doctors. You can search for practitioners in your area. Next to the listing of each doctor, there is a list of the services they perform. Many of them offer glutathione therapy.
Rob's report of major improvement with glutathione therapy is most encouraging. It is the first positive report I have received from a fluoroquinolone victim.
My assessment is that Rob, his wife, and doctor, were sincere and reasonably accurate in providing me with information. I believe that the degree of improvement Rob reported to me is likely.
Yet, this is only one report. Fluoroquinolone reactions can be very different from person to person. Can one therapy treat them all successfully? Right now, there is no way to know.
People interested in glutathione treatment should research the subject. There is plenty of information on the Internet. Books by David Perlmutter, M.D., discuss alternative methods for treating neurological conditions, and they contain plenty of information about glutathione and glutathione infusions.
If there is a doctor near you who does glutathione infusions, you might consider making an appointment to discuss the treatment. Ask for contact information on people who have already taken the therapy. Gather toxicity all of the information you can.
If you have experienced a reaction to a fluoroquinolone and are still suffering, glutathione infusions might be a treatment method worth investigating. You can ask Rob about his experience at.
NOTE TO READERS: The purpose of this E-Letter is solely informational and educational. The information herein should not be considered to be a substitute for the direct medical advice of your doctor, nor is it meant to encourage the diagnosis or treatment of any illness, disease, or other medical problem by laypersons. If you are under a physician's care for any condition, he or she can advise you whether the information in this E-Letter is suitable for you. Readers should not make any changes in drugs, doses, or any other aspects of their medical treatment unless specifically directed to do so by their own doctors.
If you have questions about your medications or medical care, Dr. Cohen is available for consultation at his office or by telephone.
If you find this article informative, please tell your friends, family members, colleagues, and doctors about www.MedicationSense.com and the free MedicationSense E-Newsletter.
FQ Toxicity Help Foundation Cipro svizzera capitale CIPRO IS POISON!
Allergy Relief (Cetirizine) Oral : Uses, Side Effects